I had the same problem when I started my antidepressant meds. I gained more than 20 lbs. The most important thing is to not let the depression cause you to eat more or to skip your workouts. Try to keep your modivation up.Try to make being healthy and looking your best important to you and incorporate activities that support these views into your daily life. Eating right and exercise are even more important for people who already have issues with depression. You have have to increase you exercise duration and intensity to combat the tendancy of the medication to cause weight gain. When I came off my antidepressant meds I lost 25 lbs with just moderate effort. I no longer need antidepressants cause I believe the changes I have made in my life (exercise/eating right/change of friends/supportive family and friends etc) has given me the stability to combat any depressive tendancies I have naturally. I have learned how to better handle depression naturally without medication. I hated all the side effects of the meds and am so happy I no longer need to be on them. I wish you the best of luck with your depression and your weight issues.
tanks for your encouragement darling ,taken on board , wish i could say that i was ready to give up the crutch of anti dpsnts but i dont know weither i would just crumble again as situation is still going on so for very raw truely wish could do with out them though until this happened i was sure i could deal with anything alyhough familey say "oh move on" nevermind,anyway thanxs for tips ,first person to listen,doctor to me the side effects were not side effects just part and parcell of the depressoin,any way will give the dog an extra walk a day,and try to occupie my mind with possitive thoughts of getting of anti-deprsnts and dealind and loosing weight ,thanx again
I was on Cipramil 20mg for multiple trauma. It was OK but not strong enough. I am now on Lexapro and I am steadily gaining weight. This would not upset me except I am a Weight Watcher and I am only allowed 19 points in the old system per day. This tells me that fuel in fuel out has nothing to do with this weight gain. I will be ceasing tomorrow taking the drugs as I fought for 2 years to drop the weight and gaining it back would be doubly depressing than before.